Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 100, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Feb 7, 2017, 8:27 PM EST for 4 counties in Florida. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 7, 2017, 8:27 PM EST (01:27 UTC)
- Expired
- Feb 7, 2017, 9:30 PM EST
- In force
- 63 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dixie County, FL, Lafayette County, FL, Madison County, FL, Taylor County, FL
The radar
The Moody AFB radar (KVAX), 122 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 7, 8:43 PM EST | TSTM WND DMG | 5 W Grady Co A/P, FL | ROOF BLOWN OFF OF HOUSE ON HWY 27 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 7, 5:33 PM EST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 923 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.1
The text
As transmitted.
529
WUUS52 KTAE 080127
SVRTAE
FLC029-067-079-123-080230-
/O.NEW.KTAE.SV.W.0100.170208T0127Z-170208T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
827 PM EST TUE FEB 7 2017
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Southeastern Madison County in Big Bend of Florida...
Eastern Taylor County in Big Bend of Florida...
Lafayette County in Big Bend of Florida...
Dixie County in Big Bend of Florida...
* Until 930 PM EST
* At 826 PM EST, severe thunderstorms were located 11 miles
southeast of Perry, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Mayo, Cross City, Steinhatchee, Horseshoe Point, Suwannee, Lee,
Horseshoe Beach, Old Town, Smith, Howell Place, Yellow Jacket,
Townsend, Jena, Tennille, Keaton Beach, Jack Lee Island, Hatch
Bend, Blue Springs, Salem and Day.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2930 8326 2945 8345 2960 8349 2969 8363
2988 8377 3018 8343 3053 8329 3052 8324
3039 8317 3025 8325 3011 8323 3008 8307
2988 8288 2976 8295 2958 8295 2959 8294
2947 8298 2935 8306 2929 8317
TIME...MOT...LOC 0126Z 269DEG 41KT 2999 8344
HAIL...<.75IN
WIND...60MPH
$$
30-PULLIN3 follow-up statements
236
WWUS52 KTAE 080139
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
839 PM EST TUE FEB 7 2017
FLC079-080149-
/O.CAN.KTAE.SV.W.0100.000000T0000Z-170208T0230Z/
Madison FL-
839 PM EST TUE FEB 7 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MADISON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1000 PM EST for
Big Bend of Florida.
LAT...LON 2930 8326 2936 8329 2945 8345 2960 8349
2969 8363 2981 8370 3002 8337 3026 8337
3026 8325 3025 8325 3011 8323 3008 8307
2988 8288 2976 8295 2961 8297 2958 8294
2954 8298 2947 8298 2935 8306 2929 8317
TIME...MOT...LOC 0139Z 269DEG 41KT 2999 8327
$$
FLC029-067-123-080230-
/O.CON.KTAE.SV.W.0100.000000T0000Z-170208T0230Z/
Taylor FL-Lafayette FL-Dixie FL-
839 PM EST TUE FEB 7 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EST
FOR SOUTHEASTERN TAYLOR...LAFAYETTE AND DIXIE COUNTIES...
At 839 PM EST, a severe thunderstorm was located near Mayo, moving
east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Mayo, Cross City, Steinhatchee, Horseshoe Point, Suwannee, Horseshoe
Beach, Old Town, Howell Place, Yellow Jacket, Townsend, Jena,
Tennille, Keaton Beach, Blue Springs, Jack Lee Island, Hatch Bend,
Salem, Day, Clara and Fish Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2930 8326 2936 8329 2945 8345 2960 8349
2969 8363 2981 8370 3002 8337 3026 8337
3026 8325 3025 8325 3011 8323 3008 8307
2988 8288 2976 8295 2961 8297 2958 8294
2954 8298 2947 8298 2935 8306 2929 8317
TIME...MOT...LOC 0139Z 269DEG 41KT 2999 8327
HAIL...<.75IN
WIND...60MPH
$$
30-PULLIN469
WWUS52 KTAE 080155
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
855 PM EST TUE FEB 7 2017
FLC029-067-123-080230-
/O.CON.KTAE.SV.W.0100.000000T0000Z-170208T0230Z/
Taylor FL-Lafayette FL-Dixie FL-
855 PM EST TUE FEB 7 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EST
FOR SOUTHEASTERN TAYLOR...SOUTHERN LAFAYETTE AND DIXIE COUNTIES...
At 854 PM EST, a severe thunderstorm was located near Ichetucknee
Spring, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Cross City, Steinhatchee, Horseshoe Point, Suwannee, Horseshoe Beach,
Old Town, Guaranto Springs, Howell Place, Yellow Jacket, Jena,
Tennille, Cross City Airport, Hatch Bend, Shamrock, Clara, Fletcher,
Shired Island, Jonesboro, Cooks Hammock and Eugene.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2930 8326 2936 8329 2945 8345 2960 8349
2969 8363 3008 8307 2992 8292 2989 8292
2990 8290 2988 8288 2976 8295 2961 8297
2958 8294 2954 8298 2947 8298 2937 8307
2935 8306 2932 8312 2932 8314 2929 8317
TIME...MOT...LOC 0154Z 269DEG 41KT 3000 8283
HAIL...<.75IN
WIND...60MPH
$$
30-PULLIN017
WWUS52 KTAE 080221
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
921 PM EST TUE FEB 7 2017
FLC067-123-080231-
/O.CAN.KTAE.SV.W.0100.000000T0000Z-170208T0230Z/
Taylor FL-Lafayette FL-
921 PM EST TUE FEB 7 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TAYLOR AND
SOUTHERN LAFAYETTE COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1000 PM EST for
Big Bend of Florida.
LAT...LON 2930 8326 2936 8329 2945 8345 2960 8349
2969 8363 2974 8355 2971 8351 2972 8349
2969 8348 2968 8346 2966 8337 2982 8332
2982 8293 2963 8297 2958 8294 2954 8298
2947 8298 2937 8307 2935 8306 2929 8318
TIME...MOT...LOC 0221Z 269DEG 41KT 3000 8248
$$
FLC029-080230-
/O.CON.KTAE.SV.W.0100.000000T0000Z-170208T0230Z/
Dixie FL-
921 PM EST TUE FEB 7 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EST
FOR DIXIE COUNTY...
At 921 PM EST, a severe thunderstorm was located near Groves, or near
Worthington Spring, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Cross City, Horseshoe Point, Suwannee, Horseshoe Beach, Old Town,
Guaranto Springs, Yellow Jacket, Tennille, Cross City Airport,
Shamrock, Clara, Fletcher, Shired Island, Jonesboro, Eugene, Hines
and Fanning Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2930 8326 2936 8329 2945 8345 2960 8349
2969 8363 2974 8355 2971 8351 2972 8349
2969 8348 2968 8346 2966 8337 2982 8332
2982 8293 2963 8297 2958 8294 2954 8298
2947 8298 2937 8307 2935 8306 2929 8318
TIME...MOT...LOC 0221Z 269DEG 41KT 3000 8248
HAIL...<.75IN
WIND...60MPH
$$
30-PULLINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 7, 6:46 PM EST, 1 hour 41 minutes earlier.
Area forecast discussion, Feb 7, 6:46 PM EST, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 646 PM EST Tue Feb 7 2017 .AVIATION [Through 00Z Thursday]... Line of strong to severe thunderstorms currently traversing the middle part of the CWA in N FL and SW GA. Behind it, expansive area of stratiform precipitation with embedded thunder. The whole line is moving east at 40 knots. This line will be on top of TLH/ABY now and VLD in the next hour. Expect rain to persist through the evening hours. Overnight, degraded vsbys/cigs due to recent rain and lingering moisture at all terminals. Expect IFR to LIFR conds overnight. Conds improve by mid morning Wednesday. && .PREV DISCUSSION [327 PM EST]... .NEAR TERM [Through Tonight]... Summary: The threat for severe weather will increase this afternoon through the evening hours. The best chance of seeing any severe weather is across portions of the Florida panhandle and southeast Alabama, although isolated severe weather is possible across the entire area. The main threats are damaging wind gusts and large hail with localized impacts to trees and power lines, although an isolated tornado or two cannot be ruled out. Analysis: This afternoon's water vapor imagery shows the base of a vigorous upper level shortwave is now moving through eastern Louisiana and southern Mississippi. Ahead of it, the environment has destabilized fairly significantly for this time of year with SBCAPE values over 1500 j/kg extending well inland into southeast Alabama and southern Georgia per the 18z SPC mesoanalysis. Shear values are still fairly low in our area, but shear is higher to the west across portions of southwest Alabama and southern Mississippi, and this airmass is forecast to move eastward through the evening hours. The RAP runs today have remain consistent in showing a stronger low level jet than the NAM, GFS, or ECMWF, and looking at the velocities from the KMOB radar, the RAP may be closer to the truth. Thus, there remains a threat of severe storms across the entire area through the evening hours. The greatest threat continues to be across the western half of the area. SPC has extended the slight risk area eastward a bit compared to this morning's outlook, which makes sense given the more impressive appearance to the system than this morning. The CAM guidance continues to suggest a QLCS will move into the area with some CAMs explicitly showing 50 knot gusts or higher. Most of the activity should be out of the area by midnight with the potential for areas of fog to develop in its wake late tonight. .SHORT TERM [Wednesday Through Thursday Night]... Southwesterly flow will continue from Wednesday through Wednesday night across our area as an upper level trough approaches our area from the northwest. However, in the wake of the MCS that will have moved through our area the previous night, a fairly stable airmass will be in place over inland regions early Wednesday, resulting in dry conditions during the morning and early afternoon. Moisture is expected to gradually increase from south to north during the afternoon and evening hours, with PWAT values increasing to 1.0-1.5". A cold front will then move across our area overnight, with best chances of showers and isolated thunderstorms from Tallahassee east through the FL Big Bend and south central GA. Cooler and much drier air will move into our area on Thursday, with clear skies and highs in the mid 60s to lower 70s. Lows Thursday night will dip into the mid-upper 30s inland, with 40s along the Gulf Coast. .LONG TERM [Friday Through Tuesday]... The upper level trough mentioned in the short term discussion will move to our east on Friday, and will be replaced by an upper ridge over the eastern CONUS from the weekend through early next week. With a broad area of high pressure at the surface, expect dry conditions to prevail throughout this period. Seasonably cool conditions on Friday (highs in the 60s, lows in the 40s) will quickly give way to warmer than normal temperatures through the weekend and early next week. Highs in the 70s and lows in the 50s are expected from Saturday through Tuesday. .MARINE... A line of thunderstorms, possibly strong to severe, will move through our marine zones this evening. Strong wind gusts and frequent lightning will accompany the storms. Otherwise, expect winds generally around 10 to 15 knots and seas of 2 to 3 feet through the next few days. .FIRE WEATHER... In the wake of showers and isolated thunderstorms Wednesday, much drier air is expected on Thursday. Strong transport winds will lead to high dispersions across much of the area. RH values will stay above the threshold for red flag conditions. .HYDROLOGY... Some heavy rain is possible this evening with the thunderstorms, but storms will likely be moving too quickly to pose a significant flooding threat. No heavy rain is anticipated from Wednesday through the next several days. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 59 77 62 70 37 / 90 20 30 0 0 Panama City 64 71 63 67 43 / 80 20 20 0 0 Dothan 59 75 56 64 36 / 80 20 20 0 0 Albany 59 75 58 65 35 / 90 20 30 0 0 Valdosta 58 76 61 70 37 / 90 20 30 10 0 Cross City 60 76 63 74 38 / 80 20 30 10 0 Apalachicola 62 71 63 70 44 / 80 20 20 0 0 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...Lahr LONG TERM...Lahr AVIATION...Scholl MARINE...Lahr FIRE WEATHER...Scholl HYDROLOGY...Lahr
In the hours before
Local storm report, Feb 7, 7:47 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
747 PM EST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 3 W WOODVILLE 30.31N 84.30W
02/06/2017 LEON FL LAW ENFORCEMENT
TREE DOWN ACROSS WAKULLA SPRINGS ROAD
&&
RHLocal storm report, Feb 7, 7:55 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
755 PM EST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG HARTSFIELD 31.22N 83.98W
02/07/2017 COLQUITT GA 911 CALL CENTER
REPORTS OF TREES DOWN ALONG HWY 37
&&
RHLocal storm report, Feb 7, 7:59 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
759 PM EST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 5 S PELHAM 31.05N 84.15W
02/07/2017 GRADY GA 911 CALL CENTER
REPORTS OF TREES DOWN ALONG HWY 111
&&
RHLocal storm report, Feb 7, 8:04 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
804 PM EST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 1 N HOPEFUL 31.19N 84.39W
02/07/2017 MITCHELL GA 911 CALL CENTER
TREES DOWN N OF 311 ON RIVER RD
&&
RHLocal storm report, Feb 7, 8:21 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
821 PM EST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG NNW CHAIRES CROSSROADS 30.44N 84.12W
02/07/2017 LEON FL 911 CALL CENTER
TREE REPORTED DOWN IN INTERSECTION
&&
RHLocal storm report, Feb 7, 8:22 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
822 PM EST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 1 SW TALLAHASSEE COML A 30.43N 84.30W
02/07/2017 LEON FL 911 CALL CENTER
TREE AND POWERLINE REPORTED DOWN
&&
RHThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 7:06 PM EST | Special Marine Warning | TAE | 24 min | |
| Feb 7, 7:23 PM EST | Severe Thunderstorm Warning | TAE | Jefferson, Lafayette, Madison, Taylor, Wakulla | 67 min |
| Feb 7, 7:25 PM EST | Special Marine Warning | TAE | 2 hr | |
| Feb 7, 7:27 PM EST | Special Marine Warning | TAE | 48 min | |
| Feb 7, 7:28 PM EST | Special Marine Warning | TAE | 47 min | |
| Feb 7, 7:37 PM EST | Tornado Warning | TAE | Taylor | 23 min |
| Feb 7, 7:45 PM EST | Tornado Warning | TAE | Taylor | 30 min |
| Feb 7, 7:56 PM EST | Special Marine Warning | TAE | 94 min | |
| Feb 7, 7:59 PM EST | Tornado Warning | TAE | Lafayette, Taylor | 31 min |
| Feb 7, 8:04 PM EST | Special Marine Warning | TAE | 41 min | |
| Feb 7, 8:05 PM EST | Special Marine Warning | TAE | 40 min | |
| Feb 7, 8:14 PM EST | Tornado Warning | TAE | Lafayette, Taylor | 10 min |
| Feb 7, 8:40 PM EST | Special Marine Warning | TAE | 65 min | |
| Feb 8, 10:37 AM EST | Rip Current Statement | TAE | Gulf, Walton | 11 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.